Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Central Fourier-Stieltjes transforms with an isolated value
HTML articles powered by AMS MathViewer

by Alan Armstrong PDF
Trans. Amer. Math. Soc. 259 (1980), 423-437 Request permission

Abstract:

Let $\mu$ be a central Borel measure on a compact, connected group G. If 0 is isolated in the range of ${\hat \mu }$, then there exists a closed, normal subgroup H of G such that ${\pi _H}\mu$, the restriction of $\mu$ to the cosets of H, is the convolution of an invertible measure with a nonzero idempotent measure. This result extends I. Glicksberg’s result for LCA groups. An example is given which shows that this result is false in general for disconnected groups.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A10, 43A25
  • Retrieve articles in all journals with MSC: 43A10, 43A25
Additional Information
  • © Copyright 1980 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 259 (1980), 423-437
  • MSC: Primary 43A10; Secondary 43A25
  • DOI: https://doi.org/10.1090/S0002-9947-1980-0567088-0
  • MathSciNet review: 567088